MAUDE Adverse Event Report: AVANOS MEDICAL INC. AMBIT ELECTRONIC PAIN CONTROL PUMP; ELECTRONIC INFUSION PUMPS & SYSTEMS

AVANOS MEDICAL INC. AMBIT ELECTRONIC PAIN CONTROL PUMP; ELECTRONIC INFUSION PUMPS & SYSTEMS
Model Number 220571
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Fill volume: 500 ml.Flow rate: 8ml/hr, bolus 6ml every 20 min.Procedure: anterior cruciate ligament/medial collateral ligament (acl/mcl) repair.Cathplace: unknown.Infusion start time: (b)(6) 2023.Infusion stop time: (b)(6) 2023.It was reported, the ambit pump ¿seemed to run out of meds early friday morning¿.¿ambit ran out at 5am on 24th-had only pushed button 2x for extra meds¿.During a phone call the patient stated, ¿the pump infused too quickly but i am not really sure.I guess that was how the doctor programmed the pump.I just expected the pump to last longer¿.She reported, she believed the pump was started around 5pm the day of her surgery on (b)(6) 2023.The patient denied experiencing any adverse side effects: no dizziness, ringing of ears, blurred vision, metallic taste in mouth, etc.There was no reported injury.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is in-progress.All information reasonably known as of 1=(b)(6).2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The device history record for lot f113204 was reviewed and the product was produced according to product specifications.The returned product was evaluated and no issues were observed on device.The root cause could not be determined since the reported failure was not reproduced in lab during sample evaluation.All information reasonably known as of (b)(6) 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
AMBIT ELECTRONIC PAIN CONTROL PUMP
Common Device Name
ELECTRONIC INFUSION PUMPS & SYSTEMS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
.
av. ferrocarril # 1730 int. 16 y 17
parque industrial los pinos ii
tijuana, b.c.
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key16949903
Report Number3011270181-2023-00055
Device Sequence Number11666115
Product Code MEA
UDI-Device Identifier00193494001384
UDI-Public00193494001384
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K162165
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number220571
Device Lot NumberF113204
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2023
Supplement Date Received by Manufacturer05/18/2023
Initial Report FDA Received Date05/17/2023
Supplement Report FDA Received Date06/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN MEDICATION
Patient Age55 YR
Patient SexFemale